Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Two reductions of the Poincaré conjecture
HTML articles powered by AMS MathViewer

by G. A. Swarup PDF
Bull. Amer. Math. Soc. 1 (1979), 774-777
    1. W. Jaco and P. Shalen, Seifert fibred pairs in 3-manifolds, Mimeographed Notes, Rice University. 2. K. Johannson, Homotopy equivalences of knot spaces, preprint, Univ. Bielefeld, 1976.
  • Saunders Mac Lane, Homology, Classics in Mathematics, Springer-Verlag, Berlin, 1995. Reprint of the 1975 edition. MR 1344215
  • Bernard Maskit, A theorem on planar covering surfaces with applications to $3$-manifolds, Ann. of Math. (2) 81 (1965), 341–355. MR 172252, DOI 10.2307/1970619
  • C. D. Papakyriakopoulos, A reduction of the Poincaré conjecture to group theoretic conjectures, Ann. of Math. (2) 77 (1963), 250–305. MR 145496, DOI 10.2307/1970216
  • C. D. Papakyriakopoulos, Attaching $2$-dimensional cells to a complex, Ann. of Math. (2) 78 (1963), 205–222. MR 154283, DOI 10.2307/1970340
  • Elvira Strasser Rapaport, Proof of a conjecture of Papakyriakopoulos, Ann. of Math. (2) 79 (1964), 506–513. MR 160809, DOI 10.2307/1970407
  • 8. J. R. Stallings, How not to prove the Poincaré conjecture, Ann. of Math. Studies, vol. 60, Princeton Univ. Press, Princeton, N. J., 1966, pp. 83-88. 9. J. R. Stallings, Group theory and 3-dim. manifolds, Yale Univ. Press, 1971.
  • G. Ananda Swarup, Relative version of a theorem of Stallings, J. Pure Appl. Algebra 11 (1977/78), no. 1-3, 75–82. MR 466326, DOI 10.1016/0022-4049(77)90042-1
  • 11. G. A. Swarup, Cable knots in homotopy spheres, preprint, Tata Institute, 1978.
Similar Articles
Additional Information
  • Journal: Bull. Amer. Math. Soc. 1 (1979), 774-777
  • MSC (1970): Primary 57A10; Secondary 20E30, 20E40, 20J05
  • DOI:
  • MathSciNet review: 537630